MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-06-020-120
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to treat a 100% stenosed, moderately calcified, 20 mm plaque lesion in the right proximal po pliteal artery using the protege everflex, there was a deployment issue.The artery was 6mm in diameter with minimal tortuosity.There was no resistance during advancement.The device did not pass through a previously deployed stent.Deployment issues were encountered, the proximal catheter separated from the delivery hub, exposing the tube and preventing deployment, which caused a five-minute delay in surgery.The physician manually pulled the hypo tube from inside the catheter to deploy the stent, breaking the mid pin and pull deployment.The vessel was pre-dilated with a 4x80 drug coated balloon, and a 6x45 non medtronic sheath and non medtronic guidewire were used.The stent was successfully deployed without injury or intervention, and the device remains implanted.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: the customer returned four images for review.A still image of fluoroscopic angiography of the right popliteal artery.A still image of fluoroscopic angiography showing a contrast-inflated pta balloon inside a stent in the proximal right popliteal artery.Two still images of fluoroscopic angiography showing two deployed stents in the right popliteal artery, the first stent is in the proximal right popliteal and the second stent is distal to the first.Product analysis: the device was returned in two parts.The stent was confirmed as 20 mm from the strain relief.The point of detachment was observed to be at the end of the stainless-steel push rod and the blue outer sheath, the material at the point of separation had the appearance of being stretched.The gold inner was observed to be heavily covered in dried biologics.The distal inner assembly was cut just proximal to the stent retainer to allow further testing.A set of witness marks were noted on the stainless steel hypotube approximately 28 mm and 30 mm from the distal end of the stainless steel hypotube indicating that the safety locking pin was properly tightened during manufacturing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22114392
Report Number2183870-2025-00278
Device Sequence Number17880356
Product Code FGE
UDI-Device Identifier00821684059845
UDI-Public(01)00821684059845(17)280317(10)C065176
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRB35-06-020-120
Device Lot NumberC065176
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight53 KG